Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 23, 2008, 11:39 PM EDT for Brevard County, Osceola County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2008, 11:39 PM EDT (03:39 UTC)
- Expired
- May 24, 2008, 12:19 AM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 3.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 240340
SVRMLB
FLC009-097-240445-
/O.NEW.KMLB.SV.W.0030.080524T0339Z-080524T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1139 PM EDT FRI MAY 23 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BREVARD COUNTY IN FLORIDA.
NORTHEASTERN OSCEOLA COUNTY IN FLORIDA.
* UNTIL 1245 AM EDT
* AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES WEST OF ROCKLEDGE...OR 11 MILES SOUTHWEST OF LONE CABBAGE
FISH CAMP...AND MOVING EAST SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO... VIERA...PINEDA...SUNTREE......MELBOURNE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2832 8056 2804 8053 2824 8113 2833 8111
2833 8088 2837 8085
TIME...MOT...LOC 0339Z 284DEG 19KT 2830 8101
$$
152 follow-up statements
000
WWUS52 KMLB 240411
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1210 AM EDT SAT MAY 24 2008
FLC097-240420-
/O.CAN.KMLB.SV.W.0030.000000T0000Z-080524T0445Z/
OSCEOLA FL-
1210 AM EDT SAT MAY 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSCEOLA COUNTY IS
CANCELLED...
LAT...LON 2832 8056 2804 8053 2815 8087 2820 8087
2835 8087 2837 8085
TIME...MOT...LOC 0410Z 284DEG 19KT 2826 8083
$$
FLC009-240445-
/O.CON.KMLB.SV.W.0030.000000T0000Z-080524T0445Z/
BREVARD FL-
1210 AM EDT SAT MAY 24 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR CENTRAL BREVARD COUNTY...
AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES WEST OF VIERA...OR 7
MILES SOUTH OF LONE CABBAGE FISH CAMP...MOVING EAST AT 22 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKLEDGE...VIERA...PINEDA...SUNTREE...PALM SHORES...MELBOURNE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2832 8056 2804 8053 2815 8087 2820 8087
2835 8087 2837 8085
TIME...MOT...LOC 0410Z 284DEG 19KT 2826 8083
$$
15000
WWUS52 KMLB 240419
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1219 AM EDT SAT MAY 24 2008
FLC009-240429-
/O.CAN.KMLB.SV.W.0030.000000T0000Z-080524T0445Z/
BREVARD FL-
1219 AM EDT SAT MAY 24 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2832 8056 2804 8053 2815 8087 2820 8087
2835 8087 2837 8085
TIME...MOT...LOC 0419Z 284DEG 19KT 2825 8078
$$
BRAGAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:00 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 23, 9:00 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 900 PM EDT FRI MAY 23 2008 .DISCUSSION... ...SCATTERED/NUMEROUS SHOWERS/STORMS SATURDAY THEN DRYING... CURRENTLY-TONIGHT...IMPULSE PULLING EAST OF THE AREA ALONG WITH MOST CONVECTION. OUTFLOW BOUNDARIES OVER LAND HAVE BEEN INITIATING SOME SMALLER AREAS OF CONVECTION WHERE POCKETS OF INSTABILITY LINGER. THIS ACTIVITY WILL DIMINISH BEFORE MIDNIGHT. WATER VAPOR LOOP SHOWS DRYING ALOFT WORKING IN BEHIND IMPULSE SO MID/HIGH CLOUDS WILL CLEAR OUT. NEXT UPSTREAM SHORTWAVE TROUGH SHOULD START TO SPREAD SOME MID/HIGH CLOUDS BACK ACROSS THE AREA LATE. WITH SOME RAIN WETTING AND A PERIOD OF MOSTLY CLEAR SKIES WILL HAVE TO WATCH FOR SOME LOW STRATUS OR FOG. THE GFS SHOWS 925 MB WESTERLY WINDS INCREASING TO 15 KNOTS IN THE NORTH. SOUTHERN AREAS SHOULD HAVE BOUNDARY LAYER FLOW LESS THAN 10 KNOTS...AND THE GREATEST RAIN WETTING OCCURRED THERE. PLAN TO PULL SMALL POPS FROM THE OVERNIGHT PART OF THE FORECAST AND PUT IN PATCHY FOG. SATURDAY (PREVIOUS DISCUSSION)...SHORTWAVE WILL PUSH OFF SE U.S. COAST WITH SURFACE LOW FORMATION OFF THE GA/SC COAST. WESTERLY WIND COMPONENT WILL PERSIST BUT WILL BEGIN TO SEE A SHIFT TO NORTHERLY COMPONENT LATE IN THE DAY WITH BACK DOOR FRONT REACHING THE NE FRINGES. MOISTURE WILL REMAIN DEEP SO SHOWER/STORM CHANCES WILL REMAIN ON THE HIGH SIDE. && .AVIATION...ISOLATED SHOWERS/LIGHTNING STORMS WILL DIMINISH BEFORE 04Z THEN EXPECT A PERIOD OF MOSTLY CLEAR SKIES. THIS SHOULD ALLOW FOR SOME PATCHY FOG...EVEN THOUGH GFS AND LAMP MOS ARE NOT SHOWING ANY FOG OR LOW CEILINGS. RIGHT NOW WE ARE ONLY CALLING FOR 3-5SM BR...BUT WILL HAVE TO WATCH OUT FOR LOWER VISIBILITIES...ESPECIALLY ACROSS SOUTH PARTS WHERE BOUNDARY LAYER WINDS WILL BE LIGHTER AND RAIN WETTING WAS THE GREATEST. EXPECT DAYTIME HEATING AND FRONTAL MOISTURE WILL IGNITE SCATTERED TO NUMEROUS SHOWERS/STORMS ON SAT AND EXPECT SOME WILL BECOME STRONG. && .MARINE...SOME QUITE STRONG STORMS PUSHED OFFSHORE THIS EVENING. ONE PRODUCED FREQUENT LIGHTNING AND MOVED OVER 41009...LUCKILY IT IS STILL TRANSMITTING DATA THERE ARE NO WIND/SEA CONCERNS THROUGH SAT WITH WEST WINDS AT 10 KNOTS OR LESS. THE WAVE WATCH IS SHOWING 1 FOOT SEAS AT 41009. THE MAIN CONCERN WILL BE STORMS MOVING OFFSHORE AHEAD OF FRONTAL BOUNDARY THAT WILL DROP THROUGH SAT NIGHT. STORMS WILL BE MOVING SOUTHEAST AND SOME WILL PRODUCE STRONG WIND GUSTS AND FREQUENT LIGHTNING. && .FIRE WEATHER (PREVIOUS DISCUSSION)...HIGHER MOISTURE AND PRECIP CHANCES BEFORE FRONTAL PASSAGE WILL KEEP RH VALUES FROM REACHING CRITICAL THRESHOLDS THROUGH SAT. EVEN AFTER FRONT PUSHES THROUGH AND DRIER AIR MOVES IN...WINDS WILL QUICKLY BECOME NELY SUN/MON SO CRITICAL THRESHOLDS NOT ANTICIPATED BUT WILL WATCH TRENDS THROUGH SUBSEQUENT RUNS. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY RADAR...VOLKMER
Hazardous weather outlook, May 23, 6:09 AM EDT, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 609 AM EDT FRI MAY 23 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 609 AM EDT FRI MAY 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE MOVING EAST ALONG THE GULF COAST WILL BRING INCREASED INSTABILITY TO CENTRAL FLORIDA TODAY. COMBINED WITH SOME MORE HEATING THAN YESTERDAY AND THE PRESENCE OF THE EAST COAST SEA BREEZE BOUNDARY...WE EXPECT A HIGH COVERAGE OF RAIN AND LIGHTNING STORMS TO DEVELOP NORTH OF ORLANDO LATER THIS AFTERNOON. MORE SCATTERED LIGHTNING STORMS ARE EXPECTED SOUTH OF ORLANDO. CONDITIONS WILL BE FAVORABLE FOR HEAVY RAIN AND DOWNBURST WINDS OF 40 TO 50 MPH. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE. STORM MOVEMENT WILL BE TOWARD THE EAST AT 15 TO 20 MPH. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED TO MOVE OFFSHORE MAINLY FROM MID AFTERNOON TO EARLY EVENING. STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS ON THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...MAINLY NORTH OF COCOA BEACH. ...FIRE WEATHER IMPACT... THERE EXISTS A FIRE DANGER FROM THE COMBINATION OF HIGH DROUGHT INDICES AND THE THREAT FOR CLOUD TO GROUND LIGHTNING STRIKES AND STRONG WIND GUSTS FROM THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED STORMS WILL BRING THE THREAT FOR CLOUD TO GROUND LIGHTNING AND GUSTY WINDS AGAIN SATURDAY AFTERNOON. THE RIP CURRENT RISK WILL INCREASE SUNDAY THROUGH TUESDAY AS LONG PERIOD SWELLS ARRIVE IN THE AREA. WINDS AND SEAS WILL INCREASE TO HAZARDOUS LEVELS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY
In the hours before
Special weather statement, May 23, 6:06 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 606 PM EDT FRI MAY 23 2008 FLZ047-232215- SOUTHERN BREVARD COUNTY- 606 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS NEAR GRANT AND FLORIDANA BEACH...MOVING EAST AT 20 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 35 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. MRV
Special weather statement, May 23, 9:16 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 916 PM EDT FRI MAY 23 2008 FLZ046-141-147-240145- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-SEMINOLE- 916 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS ACROSS SEMINOLE COUNTY... AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SEMINOLE COUNTY MOVING EAST AT 25 MPH. THESE STORMS WILL AFFECT... LONGWOOD... SANFORD... LAKE JESSUP... WINTER SPRINGS... OVEIDO... AND GENEVA. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Local storm report, May 23, 9:29 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
929 PM EDT FRI MAY 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL CASSELBERRY 28.66N 81.32W
05/23/2008 E0.50 INCH SEMINOLE FL TRAINED SPOTTER
&&
JRCSpecial weather statement, May 23, 9:35 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 935 PM EDT FRI MAY 23 2008 FLZ046-240200- SEMINOLE- 935 PM EDT FRI MAY 23 2008 ...STORMS WITH EXCESSIVE LIGHTNING OVER SEMINOLE COUNTY... AT 935 PM EDT...LIGHTNING DETECTION EQUIPMENT AT THE NATIONAL WEATHER SERVICE INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER CENTRAL SEMINOLE COUNTY. THE STORM WAS MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. BOATERS ON INLAND LAKES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. VERY HEAVY RAINFALL CAN ALSO BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Special weather statement, May 23, 10:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1056 PM EDT FRI MAY 23 2008 FLZ147-240330- NORTHERN BREVARD COUNTY- 1056 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY... AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM NEAR PORT SAINT JOHN AND TITUSVILLE...MOVING EAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CANAVERAL GROVES...SHARPES...MERRITT ISLAND NATIONAL WILDLIFE REFUGE...CAPE CANAVERAL AND COCOA BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Special weather statement, May 23, 11:23 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1123 PM EDT FRI MAY 23 2008 FLZ045-047-053-240415- ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY- 1123 PM EDT FRI MAY 23 2008 ...STRONG THUNDERSTORM NEAR THE ORANGE OSCEOLA COUNTY LINE... AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM JUST EAST OF LAKE MARY JANE...MOVING EAST SOUTHEAST AT 22 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE RURAL NORTHEAST OSCEOLA COUNTY AND CENTRAL BREVARD COUNTY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:05 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 25 min |
| May 23, 11:06 PM EDT | Special Marine Warning | MLB | 114 min | |
| May 24, 2:38 PM EDT | Special Marine Warning | MLB | 97 min | |
| May 24, 3:22 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 29 min |
| May 24, 3:45 PM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.